MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431540
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned within the distal tip of a echelon 10 microcatheter.The lot number was confirmed with the packaging returned with the device.During visual inspection, a syncro guide wire inserted through the hub of the microcatheter.The coil was removed during analysis from the microcatheter and was noted to be kinked in several locations.It was also noted to have been physically detached from the delivery wire which was not returned.A demonstration introducer sheath was inserted into the hub of the microcatheter and a gap was noted between the catheter shaft and the introducer sheath.Functional testing was unable to be performed as the coil had been detached.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, however the device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted.Additional information provided by the customer indicated that the device was prepared/set-up as per the directions for use with continuous flush being implemented.The coil delivery wire was kinked/bent and the main coil had separated from the delivery wire (which was not returned) and was kinked/bent in several places along its length.This complaint appears to be associated with a product that met stryker design and manufacturing specifications but performance was limited due to procedural factors during use.Therefore, an assignable cause of procedural factors will be assigned to the main coil kinked and bent, coil and catheter incompatible, and the main coil prematurely detached and separated during use complaint.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the coil (subject device) detached from the delivery wire during the procedure.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET HELICAL NANO 1.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12068468
Report Number3008881809-2021-00276
Device Sequence Number11803702
Product Code HCG
UDI-Device Identifier04546540698056
UDI-Public04546540698056
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2023
Device Model NumberM0035431540
Device Catalogue NumberM0035431540
Device Lot Number22503038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2021
Initial Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 CATHETER (COVIDIEN)
Patient Age57 YR
Patient Weight52